Title

A Class of Nonlinear Stochastic Volatility Models and Its Implications on Pricing Currency Options

Publication Type

Journal Article

Publication Date

12-2006

Abstract

A class of stochastic volatility (SV) models is proposed by applying the Box–Cox transformation to the volatility equation. This class of nonlinear SV (N-SV) models encompasses all standard SV models, including the well-known lognormal (LN) SV model. It allows to empirically compare and test all standard specifications in a very convenient way and provides a measure of the degree of departure from the classical models. A likelihood-based technique is developed for analyzing the model. Daily dollar/pound exchange rate data provide some evidence against LN model and strong evidence against all the other classical specifications. An efficient algorithm is proposed to study the economic importance of the proposed model on pricing currency options.

Keywords

Box-Cox transformation, GARCH, MCMC, Volatility, Option pricing

Discipline

Econometrics

Research Areas

Econometrics

Publication

Computational Statistics and Data Analysis

Volume

51

Issue

4

First Page

2218

Last Page

2231

ISSN

0167-9473

Identifier

10.1016/j.csda.2006.08.024

Publisher

Elsevier

Additional URL

http://dx.doi.org/10.1016/j.csda.2006.08.024